I broke my back while I was in the Army and have been on pain meds now for six years. I tend to run out about a week before ny refill is sent in the mail. I am trying to go cold turkey and see if I can manage the back pain with out my vic 10mg. I went to the store and got some vitamins that they say should help but how long will this withdrawl %^$# last. I am on day 4 but I still do not feel good.
it takes a while i am on day 31 and still have bad days still have troub le sleeping and still have restless legs everyone is different but u have been on these a long time so it will take a while. I would suggest tho if u decide to quit not to get refill but u will have to cut of ur supply or u will keep getting them. I know that the pain u have will be less w out the pills almost everyone on here says they have less pain now taking OTC meds. it is because ur brain tricks u into all the pain because it wants more pills so it actually causes u to have the sever pain i know it sounds silly but its true. However u do have to give ur body the time to heal and get off the pills ur brain has to start producing those feel good chemicals themselves again and it takes a while BUT the good news is after day 5 u will start having some good days and they only get better. I would encorage u to fight the good fight it is hard and u have to be strong but if u do it ur life will be so much better u wont have to worry about pills anymore and the way u feel naturally is AMAZING... keep posting u will get lots of support here.. i hope u keep going it truly is the best life ever blessings i hope u feel better
Tell us what is going on with the w/d? You have done the Thomas Recipe and Amino Acid Protocol listed in the Health Pages?? Day 5 should be better. Are you still having the opiate trots?? If so, use the Imodium for that. It has been known to help with some of the other wd problems as well.
Your brain is not sure what to do right now and is demanding you take a pill.
It really wants that right now.
Here is what helped me understand why the brain ran the show!!!
You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.
Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.
When you stop taking the opiates, they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.
Endorphins like dopamine control your moods, anxiety, sadness, anger, happiness, pain etc.
You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.
So hang in there, you will feel better and better as the months roll by.
Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.
I'm on day 4.. and starting to feel much better all ready.. I did taper down tho.. from 150mg to 90mgs.. before going cold Turkey.. I think u will start feeling better.. don't go back to the tabs tho.. I had a few days clean a week ago and ended up taking 6 and had to pretty much start all over again.. it will get better.. at least doable.. over time u will be urself again.. hang in there
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.